Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 185, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Sep 21, 2025, 9:12 PM CDT for Dakota County, Hennepin County, Ramsey County, Minnesota. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2025, 9:12 PM CDT (02:12 UTC)
- Expired
- Sep 21, 2025, 10:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Twin Cities, MN
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 2.0 in
- Wind
- 60.0 mph
Counties Dakota County, MN, Hennepin County, MN, Ramsey County, MN
The radar
The Minneapolis radar (KMPX), 34 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 2.2 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 892 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 162 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.0
The text
As transmitted.
346
WUUS53 KMPX 220212
SVRMPX
MNC037-053-123-220300-
/O.NEW.KMPX.SV.W.0185.250922T0212Z-250922T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
Severe Thunderstorm Warning
National Weather Service Twin Cities/Chanhassen MN
912 PM CDT Sun Sep 21 2025
The National Weather Service in the Twin Cities has issued a
* Severe Thunderstorm Warning for...
Northwestern Dakota County in east central Minnesota...
Central Hennepin, East Hennepin, and South Hennepin County in east
central Minnesota...
Southwestern Ramsey County in east central Minnesota...
* Until 1000 PM CDT.
* At 912 PM CDT, a severe thunderstorm was located over Hopkins, or
7 miles southwest of Minneapolis, moving southeast at 30 mph.
HAZARD...Two inch hail and 60 mph wind gusts.
SOURCE...Trained spotters reported.
IMPACT...People and animals outdoors will be injured. Expect
hail damage to roofs, siding, windows, and vehicles.
Expect wind damage to roofs, siding, and trees.
* Locations impacted include...
Minneapolis, St. Paul, Bloomington, Eagan, Burnsville, Apple
Valley, Edina, St. Louis Park, Richfield, Cottage Grove, Inver
Grove Heights, Rosemount, Golden Valley, South St. Paul, West St.
Paul, Mendota Heights, St. Paul Park, MSP International Airport,
Newport and Lilydale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Anyone outdoors should move to shelter inside a well-built structure
and stay away from windows. This storm has produced dangerous hail.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in Twin Cities/Chanhassen MN.
&&
LAT...LON 4483 9337 4492 9335 4493 9335 4497 9333
4489 9301 4489 9302 4488 9302 4487 9301
4481 9301 4479 9302 4478 9302 4477 9301
4468 9301
PARTITION...527053 627053 827053
TIME...MOT...LOC 0211Z 294DEG 25KT 4492 9340
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...2.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
ETA3 follow-up statements
812
WWUS53 KMPX 220224
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
924 PM CDT Sun Sep 21 2025
MNC037-053-123-220300-
/O.CON.KMPX.SV.W.0185.000000T0000Z-250922T0300Z/
Dakota MN-Hennepin MN-Ramsey MN-
924 PM CDT Sun Sep 21 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT FOR
DAKOTA, CENTRAL HENNEPIN, EAST HENNEPIN, AND SOUTH HENNEPIN AND
RAMSEY COUNTIES...
At 924 PM CDT, a severe thunderstorm was located over Richfield, or
6 miles south of Minneapolis, moving southeast at 30 mph.
HAZARD...Half dollar size hail.
SOURCE...Trained spotters reported.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Eagan, Burnsville, Apple
Valley, Edina, St. Louis Park, Richfield, Cottage Grove, Inver
Grove Heights, Rosemount, Golden Valley, South St. Paul, West St.
Paul, Mendota Heights, St. Paul Park, MSP International Airport,
Newport and Lilydale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm has produced large hail.
Torrential rainfall is also occurring with this storm and may lead
to flash flooding. Do not drive your vehicle through flooded
roadways.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in Twin Cities/Chanhassen MN.
&&
LAT...LON 4483 9337 4492 9335 4493 9335 4497 9333
4489 9301 4489 9302 4488 9302 4487 9301
4481 9301 4479 9302 4478 9302 4477 9301
4468 9301
PARTITION...527053 627053 827053
TIME...MOT...LOC 0212Z 294DEG 25KT 4491 9339
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
ETA851
WWUS53 KMPX 220241
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
941 PM CDT Sun Sep 21 2025
MNC123-220251-
/O.CAN.KMPX.SV.W.0185.000000T0000Z-250922T0300Z/
Ramsey MN-
941 PM CDT Sun Sep 21 2025
...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTHWESTERN RAMSEY
COUNTY...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
&&
LAT...LON 4486 9332 4486 9329 4489 9326 4490 9321
4489 9318 4489 9316 4487 9301 4481 9301
4479 9302 4477 9301 4468 9301 4481 9332
TIME...MOT...LOC 0224Z 294DEG 25KT 4487 9327
$$
MNC037-053-220300-
/O.CON.KMPX.SV.W.0185.000000T0000Z-250922T0300Z/
Dakota MN-Hennepin MN-
941 PM CDT Sun Sep 21 2025
...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 10 PM CDT FOR
DAKOTA AND EAST HENNEPIN AND SOUTH HENNEPIN COUNTIES...
At 941 PM CDT, a severe thunderstorm was located over Eagan, or 9
miles south of St. Paul, moving southeast at 30 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Minneapolis, St. Paul, Bloomington, Eagan, Burnsville, Apple
Valley, Richfield, Cottage Grove, Inver Grove Heights, Rosemount,
South St. Paul, Mendota Heights, St. Paul Park, MSP International
Airport, Newport, Sunfish Lake, Mendota, Coates, South St Paul
Airport and Fort Snelling State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter inside a well-built structure and stay away from
windows. This storm is capable of producing large hail.
Report severe weather to your nearest law enforcement agency or the
National Weather Service office in Twin Cities/Chanhassen MN.
&&
LAT...LON 4486 9332 4486 9329 4489 9326 4490 9321
4489 9318 4489 9316 4487 9301 4481 9301
4479 9302 4477 9301 4468 9301 4481 9332
PARTITION...627053 827053
TIME...MOT...LOC 0224Z 294DEG 25KT 4487 9327
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH
$$
ETA212
WWUS53 KMPX 220251
SVSMPX
Severe Weather Statement
National Weather Service Twin Cities/Chanhassen MN
951 PM CDT Sun Sep 21 2025
MNC037-053-220301-
/O.EXP.KMPX.SV.W.0185.000000T0000Z-250922T0300Z/
Dakota MN-Hennepin MN-
951 PM CDT Sun Sep 21 2025
...SEVERE THUNDERSTORM WARNING WILL EXPIRE AT 10 PM CDT FOR DAKOTA
AND EAST HENNEPIN AND SOUTH HENNEPIN COUNTIES...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. To report severe
weather, contact your nearest law enforcement agency. They will send
your report to the National Weather Service office.
&&
LAT...LON 4486 9332 4486 9329 4489 9326 4490 9321
4489 9318 4489 9316 4487 9301 4481 9301
4479 9302 4477 9301 4468 9301 4481 9332
PARTITION...627053 827053
TIME...MOT...LOC 0241Z 294DEG 25KT 4482 9312
$$
ETAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 21, 7:36 PM CDT, 1 hour 36 minutes earlier. Its key messages:
- Isolated showers and storms this afternoon/evening, a small chance for strong/severe storms mainly in southern MN.
- Lingering shower chances Monday, and possibly Tuesday across the south and east.
- Rest of the week, drying out with above normal temperatures of highs the mid 70s.
Area forecast discussion, Sep 21, 7:36 PM CDT, 1 hour 36 minutes before
Area Forecast Discussion National Weather Service Twin Cities/Chanhassen MN 736 PM CDT Sun Sep 21 2025 .KEY MESSAGES... - Isolated showers and storms this afternoon/evening, a small chance for strong/severe storms mainly in southern MN. - Lingering shower chances Monday, and possibly Tuesday across the south and east. - Rest of the week, drying out with above normal temperatures of highs the mid 70s. && .DISCUSSION... Issued at 100 PM CDT Sun Sep 21 2025 Today... Interesting weather setup with small and compacts upper level low spinning across northwest Minnesota. Upper level ascent ahead of this PV anomaly, was leading to clouds and some rain showers. For the rest of today, expect isolated rain showers mainly along and north of I-94 from this feature. Farther south, there was an area of clouds and showers across southeast Minnesota, and these were tied to an area of low level Theta_E advection, This will be the focus for showers and some thunderstorms this afternoon through the late evening. Forecast soundings for later today show low LCLs, a veered hodograph, and around 1500 J/kg of uncapped CAPE. The current thinking is the uncapped nature of the environment should lead to several thunderstorms, and the lack of strong deep layer shear means the updrafts will be short-lived and relatively weak. However, there is a scenario where a couple storms are able to tap into the marginal shear, and remain somewhat isolated. If this were the case, could see a potential for a brief tornado, and perhaps some large hail. SPC has introduced a 2 percent tornado chance for this reason. Later this evening, storms will become more elevated as we lose the surface heating. This will bring an end to the tornado threat, but some hail is possible for a few hours past sunset. In summary, the severe weather threat is low, which is why there is only a Marginal Risk, but a few of the stronger storms could pose a tornado and/or hail threat. Monday and Tuesday... The upper level trough bringing the chances for rain will become more positively tilted and shear out, but this will be a slow process. A few areas of positive vorticity will rotate across the Upper Midwest, and could bring lingering small chances for a light rain showers mainly to the south along I-90, and along/east of I-35. By Wednesday, confidence in dry weather increases. Upper level subsidence is reflected in increasing surface pressure, so expect more sun than clouds, with light winds expected through the weekend. Temperatures will be in the 70s, with dewpoints in the 50s. && .AVIATION /00Z TAFS THROUGH 00Z TUESDAY/... Issued at 721 PM CDT Sun Sep 21 2025 HRRR has had a good general idea with WAA convection over southern MN, so leaned heavily on it to time shra/tsra chances into MKT/MSP/RNH/EAU through much of the night. Forecast soundings again show plenty of low level moisture for some more fog/stratus fun tonight, though confidence of the fog/stratus scenario is low as it will be dependent on how far north convective activity and its associated cloud cover makes it through the night. AXN looks to have the best chance at seeing clearish skies and therefore has the best chances of fog. As the rain clears a location, the threat for low stratus will increase. Current TAFs may be a bit pessimistic, but again, the extent of stratus going into Monday morning is a lower confidence portion of the forecast. For Monday afternoon, the TSRA threat looks to be down along the I-90 corridor. KMSP...Followed the idea of the HRRR that we'll have scattered showers and occastional TS to deal with for basically the first 8 hours of this TAF period. About 75% of short term models drop cigs down to IFR/MVFR levels between 10z and 16z, so did get more aggressive with stratus mention Monday morning. /OUTLOOK FOR KMSP/ TUE...VFR. Wind NE 5-10 kts. WED...VFR. Wind NE 5-15 kts. THU...VFR. Wind NNW 5-10 kts. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...None. WI...None. && DISCUSSION...JRB AVIATION...MPG
Hazardous weather outlook, Sep 21, 12:36 PM CDT, 8 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 1236 PM CDT Sun Sep 21 2025 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 221745- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 1236 PM CDT Sun Sep 21 2025 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...This Afternoon and Tonight. Scattered thunderstorms this afternoon/evening. A few storms over southern Minnesota, including the Twin Cities metro, may be strong to severe, with the main hazard being large hail. There is a non- zero chance of a brief tornado. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms can be expected over far southern Minnesota on Monday. A few storms may be strong to severe, with the main hazards being large hail and damaging winds. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed this afternoon into tonight. Dunleavy
In the hours before
Local storm report, Sep 21, 8:30 PM CDT, 42 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
830 PM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0817 PM Hail 1 SSW Woodbury 44.90N 92.94W
09/21/2025 M2.00 Inch Washington MN Public
Sent via X.
&&
mpgLocal storm report, Sep 21, 8:33 PM CDT, 39 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
833 PM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM Hail 1 NNE Inver Grove Heigh 44.87N 93.03W
09/21/2025 M1.00 Inch Dakota MN Trained Spotter
&&
mpgLocal storm report, Sep 21, 8:34 PM CDT, 38 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
834 PM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM Hail 1 SW Delano 45.03N 93.80W
09/21/2025 M0.75 Inch Wright MN Public
&&Local storm report, Sep 21, 8:50 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
850 PM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 PM Hail 1 N Hudson 45.00N 92.76W
09/21/2025 M1.00 Inch St. Croix WI Public
&&Local storm report, Sep 21, 9:07 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
907 PM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0904 PM Hail 1 W Minnetonka 44.93N 93.48W
09/21/2025 E1.00 Inch Hennepin MN Public
Report from mPING: Quarter (1.00 in.).
&&Local storm report, Sep 21, 9:09 PM CDT, 3 minutes before
Preliminary Local Storm Report
National Weather Service Twin Cities/Chanhassen MN
909 PM CDT Sun Sep 21 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM Hail 1 SE Deephaven 44.91N 93.50W
09/21/2025 M1.75 Inch Hennepin MN 911 Call Center
&&
mpgThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 7:09 PM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Rice, Waseca | 20 min |
| Sep 21, 7:14 PM CDT | Special Weather Statement | MPX | Dakota | 46 min |
| Sep 21, 7:36 PM CDT | Special Weather Statement | MPX | Washington | 39 min |
| Sep 21, 8:06 PM CDT | Special Weather Statement | MPX | Washington | 24 min |
| Sep 21, 8:09 PM CDT | Severe Thunderstorm Warning | MPX | Dakota, Ramsey, Washington | 36 min |
| Sep 21, 8:26 PM CDT | Special Weather Statement | MPX | Wright | 34 min |
| Sep 21, 8:41 PM CDT | Severe Thunderstorm Warning | MPX | Hennepin | 49 min |
| Sep 21, 10:11 PM CDT | Special Weather Statement | MPX | Carver | 34 min |
| Sep 21, 10:30 PM CDT | Special Weather Statement | MPX | Martin, Watonwan | 45 min |
| Sep 21, 10:54 PM CDT | Special Weather Statement | MPX | Nicollet | 36 min |
| Sep 21, 11:10 PM CDT | Special Weather Statement | MPX | Dakota | 50 min |
| Sep 22, 12:37 AM CDT | Special Weather Statement | MPX | Rice | 38 min |
| Sep 22, 1:22 PM CDT | Dense Fog Advisory | MPX | Anoka, Benton, Blue Earth, Carver, Chisago, Dakota and 24 more | 21 hr |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.